Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 18, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 29, 2001, 3:16 PM MDT for Grant County, Nebraska. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 29, 2001, 3:16 PM MDT (21:16 UTC)
- Expired
- Apr 29, 2001, 4:00 PM MDT
- In force
- 44 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Grant County, NE
The radar
The North Platte radar (KLNX), 85 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1409 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 292116 SVRLBF NEC075-292200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 316 PM MDT SUN APR 29 2001 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN GRANT COUNTY IN WEST CENTRAL NEBRASKA * UNTIL 400 PM MDT * AT 311 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER GRANT COUNTY...OR ABOUT 13 MILES NORTH OF ARTHUR...MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER FARM AND RANGELANDS OF GRANT COUNTY IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4176 10172 4174 10161 4176 10143 4197 10145 $$ TLK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 1:35 PM MDT, 1 hour 41 minutes earlier.
Area forecast discussion, Apr 29, 1:35 PM MDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 235 PM CDT SUN APR 29 2001 ...FORECAST CONCERNS ARE THUNDERSTORMS TONIGHT AND CHANCES AGAIN TUESDAY AND TUESDAY NIGHT... UPPER RIDGE IS LOCATED JUST EAST OF THE MISSISSIPPI VALLEY AREA WHILE A ZONAL FLOW EXISTING OVER THE WRN CONUS. WV IMAGERY SHOWING CHANNELIZED VORT AND DRYING BEHIND THE UPPER TROUGH AXIS FROM FROM CENTRAL MONTANA INTO WESTERN WYOMING. 17Z SURFACE ANALYSIS...A COLD FRONT CURRENTLY OVER WESTERN SOUTH DAKOTA EXTENDING INTO CENTRAL WYOMING. TWO SFC TROUGHS AND ASSOCIATED WIND SHIFTS SOUTHEAST OF THE FRONT IN THE WESTERN NEBRASKA PANHANDLE AND EASTERN COLORADO. MODELS ARE IN GOOD AGREEMENT WITH FRONTAL PASSAGE AND ASSOCIATED CONVECTIVE DEVELOPMENT. NEXT SYSTEM TUESDAY AND TUESDAY NIGHT SHOWS AGREEMENT AS WELL WITH THE ETA SHOWING MORE LAYER MOISTURE IN SOUTH DAKOTA AND NORTHERN NEBRASKA WHILE THE AVN DRIER. PREFER THE ETA OVER THE AVN FOR THE TUESDAY PERIOD DUE TO THE LIKELIHOOD OF BETTER MOISTURE CONVERGENCE NORTH OF FRONTAL BOUNDARY DROPPING SOUTH DURING THE DAY. TONIGHT...AS SURFACE FRONT AND H7 TROUGH SWING THROUGH THE CWFA...SCATTERED CONVECTION WILL RESULT. THE BEST LAYER RH... SBCAPES OF 1000-1500 J/KG...UPPER DIVERGENCE AND 700MB UVV FAVOR THE NORTHERN CWFA. TO COMPENSATE FOR LESS LAYER RH...THE SOUTH WILL HAVE A SURFACE DRYLINE JUST EAST OF AN IML TO HYANNIS LINE WITH SBCAPES AROUND 1500 J/KG EAST OF THERE ALONG WITH EVENING H7-H5 LAPSE RATES OF 7.5 TO 8.5 C/KM. BECAUSE OF THE DRIER LOWER LEVELS...STRONG WIND GUSTS WITH THESE STORMS MAY BE THE BIGGEST THREAT ACROSS THE SOUTH WHILE SOME ISOLATED LARGE HAIL ALSO A THREAT TO THE NORTH. 40 KM ETA SHOWING 3HR PRESSURE RISES UP TO 5MB. THEREFORE WITH FRONTAL PASSAGE NORTH WINDS TO LIKELY GUST TO 20-30 MPH BEFORE RELAXING TO 5 TO 15 MPH. MONDAY...A RATHER WEAK PRESSURE GRADIENT OVER THE CWA ALONG WITH SUBSIDENCE AND SKIES BEING MOSTLY SUNNY. H8 TEMPS NOW TRENDING WARMER THAN PREVIOUS RUNS. HIGHS AGAIN AOA 80 WITH PREVAILING WEST AND SOUTHWESTERLY FLOW AND WILL FOLLOW WARMER FAN GUIDANCE. MONDAY NIGHT...DIFFERENCES SHOW UP BETWEEN THE ETA AND AVN. AS AN UPPER TROUGH MOVES INTO THE NORTHERN PLAINS A WEAK SFC LOW WILL DEVELOP. ETA SHOWS FRONT TO PUSH SOUTH INTO CENTRAL SOUTH DAKOTA AND NORTHERN WYOMING AND H8 TEMPS 12C OR LOWER. THE AVN SLOWER SHOWING WAA INTO CENTRAL SD AT 12Z TUESDAY. TUESDAY...MODELS SHOW FRONTAL BOUNDARY DROPPING SOUTH INTO SOUTHERN CWFA BY 00Z WED. A CHANCE OF SHOWERS BEHIND THE FRONT OVER THE NORTH WITH H8 TO H7 QG FRONTOGENESIS PRESENT AND 700 OMEGA. TO THE SOUTH LAYER RH IS LACKING ALTHOUGH SOME INSTABILITY WITH LIS JUST JUST BELOW ZERO. WILL LEAVE DRY SOUTH. ANOTHER WARM DAY ACROSS THE SOUTH WITH COLD FRONT PUSHING SOUTH AND COMPRESSIONAL HEATING LIKELY TO BOOST HIGH TEMPS. WILL FOLLOW GUIDANCE WITH HIGHS IN THE MID 80S SOUTH AND 75 TO 80 PARTS OF THE NORTH WILL FRONT PUSHING THROUGH AND MORE CLOUDINESS. TUESDAY NIGHT...MODEL CONSENSUS IS FOR SFC LOW TO DEEPEN INTO EASTERN COLORADO. MEANWHILE LAYER RH TO INCREASE AS COOLER H8 TEMPS OF 4C NORTH AND 8C SOUTH PUSH IN AND NORTHEAST WINDS IN THE LOWER LEVELS. ONLY WEAK DISTURBANCES TO RIPPLE THROUGH SOUTHWEST FLOW ALOFT. UPPER DIVERGENCE ALSO TO AID DUE TO FAVOR RIGHT ENTRANCE REGION OF A 120KT JET STREAK OVER NRN WYOMING INTO NORTH DAKOTA. AS A RESULT...WILL COVER CWFA WITH A 30 POPS NEAR FAN GUIDANCE. IN THE EXTENDED...THE AVN AND MRF RUN CONTINUITY IS GOOD. AVN SHOWS H8 FRONT JUST SOUTHEAST OF OUR CWFA ON WEDNESDAY. A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY AND NIGHT WEDNESDAY THROUGH SUNDAY AS CLOSED UPPER LOW DROPS INTO NORTHERN ARIZONA THEN RETROGRADES NORTH AS UPPER RIDGE BUILD NORTHWEST INTO THE NORTHERN PLAINS AND KEEPS UPPER LOW FROM EJECTING NORTHEAST. COOLER THROUGH THE PERIOD WITH HIGHS IN THE 60S. .LBF...NONE. ROBERG
In the hours before
Special weather statement, Apr 29, 10:03 AM MDT, 5 hours 13 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-292045- SEVERE WEATHER OUTLOOK FOR WESTERN AND NORTH CENTRAL NEBRASKA NATIONAL WEATHER SERVICE NORTH PLATTE NE 1103 AM CDT SUN APR 29 2001 ...STORM SPOTTER ACTIVATION MAY BE NEEDED TONIGHT... THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORM DEVELOPMENT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA LATE THIS AFTERNOON AND TONIGHT. THE GREATEST RISK WILL BE NORTH OF A LINE EXTENDING FROM BROKEN BOW...TO HYANNIS...TO HAY SPRINGS. A COLD FRONT WILL SWING SOUTHEAST OUT OF SOUTH DAKOTA BY THIS EVENING...THEN ACROSS WESTERN AND NORTH CENTRAL NEBRASKA BY MIDNIGHT. A SERIES OF UPPER LEVEL DISTURBANCES MOVING THROUGH LATE THIS AFTERNOON WILL INITIATE INITIAL SHOWERS AND THUNDERSTORM DEVELOPMENT. THEN AS ADDITIONAL DISTURBANCES CONTINUE TO MOVE EAST THE ADDITIONAL LIFT ENCOUNTERED NEAR AND ALONG THE COLD FRONT OVER WESTERN NORTH CENTRAL NEBRASKA TONIGHT. A FEW STORMS MAY REACH SEVERE LIMITS WITH THE PRIMARY THREAT TO BE DAMAGING WINDS. BECAUSE OF THE LIMITED MOISTURE AVAILABILITY...THE THUNDERSTORMS ARE EXPECTED TO REMAIN SCATTERED AND FOCUS MAINLY ALONG AND NEAR THE FRONTAL BOUNDARY. THE THUNDERSTORM ACTIVITY IS EXPECTnED TO MOVE SOUTHEAST AFTER MIDNIGHT WITH THE THREAT FOR SEVERE THUNDERSTORM DEVELOPMENT ENDING FROM THE NORTHWEST TO SOUTHEAST. TLK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 4:51 PM MDT | Severe Thunderstorm Warning | LBF | Hayes, Lincoln | 39 min |
| Apr 29, 5:34 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 41 min |
| Apr 29, 5:47 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 58 min |
| Apr 29, 5:53 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 52 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.